Texas, 2013Flash Flooding and Damaging Wind in Texas, April 27 to 28, 2013
April 27 to 28, 2013 · NWS CRP · 5 events in 2 counties and zones
A strong upper level disturbance moved out of northern Mexico into South Texas during the evening hours of April 27th and early morning hours of April 28th. Numerous thunderstorms moved into the western Brush Country during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance moved out of northern Mexico into South Texas during the evening hours of April 27th and early morning hours of April 28th. Numerous thunderstorms moved into the western Brush Country during the evening hours. Very heavy rainfall with these storms produced flooding in the Laredo area. Another area of strong to severe thunderstorms moved through the Victoria Crossroads during the early morning hours producing strong gusty winds. These thunderstorms produced heavy rainfall across the Victoria Crossroads with 3 to 5 inches of rainfall occurring over Goliad, Victoria, Bee, and Calhoun Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 27, 5:18 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 27, 5:18 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT SAT APR 27 2013
.DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...COMPLEX TAF FCST WITH VARIETY OF FLIGHT RULES
XPCTD...THOUGH VFR WILL BE LIMITED. MAIN CHALLENGES TONIGHT WILL
BE LOW CIGS AND POSSIBLE CONVECTION. CONVECTION MAY IMPACT KLRD
TERMINAL THIS EVENING AND SLIGHT CHANCE OF PRECIP AT KVCT.
BETTER CHANCES OF PRECIP AND CONVECTION AREAWIDE TO COME DURING
THE DAY SUNDAY WITH PROB 30 INTRODUCED IN AREA TAFS WITH EXCEPTION
OF KCRP. OTHERWISE...CIGS XCPTD TO LOWER TONIGHT TO IFR/MVFR
LEVELS WITH MVFR LIKELY THRU MOST OF SUNDAY...ALL TERMINALS. LIGHT
TO MODERATE SE WINDS THIS EVENING TO BECOME LIGHT TONIGHT THRU
SUNDAY...WITH VARIABLE WINDS IN/NEAR ANY CONVECTION. AMENDMENTS TO
TAFS CAN BE XPCTD TONIGHT DUE TO POSSIBILITY OF RAPIDLY CHANGING
WX.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 80 67 82 67 / 30 40 30 40 10
VICTORIA 67 82 63 81 61 / 40 40 20 40 10
LAREDO 70 86 68 85 68 / 60 40 50 30 20
ALICE 69 82 65 83 64 / 50 40 40 40 10
ROCKPORT 70 76 66 78 66 / 20 30 20 40 10
COTULLA 67 82 64 84 63 / 60 40 50 30 20
KINGSVILLE 69 82 67 83 66 / 30 40 30 40 10
NAVY CORPUS 71 77 68 79 67 / 20 30 20 40 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
AVIATION...HART/79
Hazardous weather outlook, Apr 27, 4:14 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CDT SAT APR 27 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-281015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
514 AM CDT SAT APR 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
ACROSS THE VICTORIA CROSSROADS AND ACROSS THE NORTHERN RIO GRANDE
PLAINS. THUNDERSTORM CHANCES INCREASE TONIGHT AS A STORM SYSTEM
DEVELOPS ACROSS MEXICO AND WEST TEXAS AND APPROACHES THE RIO GRANDE
PLAINS AND BRUSH COUNTRY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM
WITH DAMAGING WIND AND HAIL COULD MOVE INTO THE RIO GRANDE PLAINS
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY AND SUNDAY NIGHT...MAINLY ACROSS THE BRUSH COUNTRY AND COASTAL
PLAINS. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS SOUTH TEXAS THROUGH THE FIRST PART OF NEXT WEEK. A
COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY NIGHT/EARLY
THURSDAY MORNING. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
EXISTS ALONG AND AHEAD OF THIS FRONT WEDNESDAY NIGHT AND THURSDAY.
MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND
NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP
THURSDAY THROUGH FRIDAY MORNING. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/LK
In the hours before
Special weather statement, Apr 27, 6:08 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT SAT APR 27 2013
TXZ239-280100-
WEBB-
708 PM CDT SAT APR 27 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEBB COUNTY...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CHUPADERA RANCH
AIRPORT...OR 35 MILES SOUTH OF CARRIZO SPRINGS...MOVING EAST AT 35
MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING WEST OF THE
INTERNATIONAL BORDER AND ALSO MOVING EAST.
PEOPLE IN NORTHWESTERN WEBB COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
HART
Special weather statement, Apr 27, 7:21 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
821 PM CDT SAT APR 27 2013
TXZ229-239-280215-
LA SALLE-WEBB-
821 PM CDT SAT APR 27 2013
...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT LA SALLE AND WEBB
COUNTIES...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ASHERTON TO 9 MILES NORTHEAST OF LA ESPERANZA RANCH AIRPORT TO 18
MILES WEST OF EL CENIZO...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF BIG WELLS TO 13 MILES NORTHWEST OF ENCINAL TO 26 MILES
NORTHWEST OF SAN YGNACIO...MOVING EAST AROUND 35 MPH.
PEOPLE IN LA SALLE AND WEBB COUNTIES...INCLUDING LAS TIENDAS...LA
ESPERANZA RANCH AIRPORT...RANCHOS PENITAS
WEST...BOTINES...ORVIL...ENCINAL...AND LAREDO SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
HART
Special weather statement, Apr 27, 8:24 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 PM CDT SAT APR 27 2013
TXZ229-239-280330-
LA SALLE-WEBB-
924 PM CDT SAT APR 27 2013
...THUNDERSTORMS WITH INTENSE LIGHTNING WILL CONTINUE TO IMPACT LA
SALLE AND WEBB COUNTIES...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
DILLEY TO 10 MILES SOUTHWEST OF EL CENIZO...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF DILLEY TO 15 MILES NORTHWEST OF SAN
YGNACIO...MOVING EAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
PEA SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH WILL ALSO BE POSSIBLE
WITH THESE STORMS.
HART
Event by event
2 flash flood, 2 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Webb
- When
- April 27, 9:15 PM CST to 9:45 PM CST
- Where
- Webb County, 2.54 mi W of Laredo Afb to 3.24 mi NNW of Lake Casa Blanca
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.532, -99.511
Two vehicles became stranded in 2 feet of water near Iturbide and Santa Isabel Streets in west Laredo. Another vehicle was stranded in high water near U. S. Highway 59 and Loop 20 in east Laredo. Another vehicle needed assistance near Texas A&M International University on the northeast side of Laredo.
Heavy Rain, Goliad
- When
- April 27, 11:00 PM CST to April 28, 4:00 AM CST
- Where
- Goliad County, 4.57 mi NW of Goliad
- Reported by
- CoCoRaHS
- Coordinates
- 28.710, -97.440
Observer measured 5.15 inches of rainfall.
Heavy Rain, Goliad
- When
- April 27, 11:00 PM CST to April 28, 6:00 AM CST
- Where
- Goliad County, 1.21 mi W of Goliad
- Reported by
- CoCoRaHS
- Coordinates
- 28.670, -97.400
Observer measured 4.51 inches of rainfall in Goliad.
Flash Flood, Goliad
- When
- April 27, 11:50 PM CST to April 28, 12:50 AM CST
- Where
- Goliad County, Goliad to 6.71 mi SSE of Goliad
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.670, -97.380
Goliad Sheriff's Office reported water over the road at several intersections within the city of Goliad.
Thunderstorm Wind, Goliad
- When
- April 28, 12:01 AM CST
- Where
- Goliad County, 5.82 mi NNW of Berclair
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.610, -97.610
ASOS site at Navy Outlying Field Goliad measured a gust to 58 mph.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 27 to 30, 20132 deaths · $65,000 · 9 events
- Flash Flooding and Flood in Tennessee, April 27 to 28, 20132 injured · $15 million · 1 in hail · 27 events
- Tornado and Hail in Mississippi, April 27, 2013$131,000 · EF2 · 7 events
- Flash Flooding and Hail in Texas, April 27, 2013$4.0 million · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Tennessee, April 27, 20131 injured · $100,000 · EF1 · 6 events
- Hail and Damaging Winds in Arkansas, April 27, 2013$80,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, April 27, 2013$40,000 · 4 events
- Tornado and Hail in Louisiana, April 27, 2013EF1 · 2 events
- Hail and Damaging Wind in Texas, April 27, 2013$1,000 · 1.75 in hail · 13 events
- High Wind in Montana, April 27, 201373 kt wind · 7 events
- Flooding in Kentucky, April 27 to 30, 20135 events
- Flash Flooding and Hail in Mississippi, April 27 to 28, 20131 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448444, 448137, 448148, 448442, 448135.